Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 7:09 PM CDT for Blanco County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 7:09 PM CDT (00:09 UTC)
- Expired
- May 1, 2021, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS84 KEWX 020009 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 709 PM CDT Sat May 1 2021 TXZ188>190-020100- Blanco TX-Gillespie TX-Kendall TX- 709 PM CDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...EASTERN GILLESPIE AND NORTH CENTRAL KENDALL COUNTIES UNTIL 800 PM CDT... At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near Albert, or 13 miles west of Blanco, moving north at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Round Mountain, Stonewall, Flugrath, Blowout, Luckenbach, Sandy, Willow City, LBJ State Park, Rocky Creek, Hye, Blumenthal, Eckert, Albert and LBJ National Historical Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3002 9854 3012 9879 3050 9878 3049 9838 TIME...MOT...LOC 0008Z 196DEG 26KT 3015 9863 $$ PLATT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 6:41 PM CDT, 28 minutes earlier.
Area forecast discussion, May 1, 6:41 PM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 641 PM CDT Sat May 1 2021 .AVIATION...00Z TAF Package An area of low pressure in the upper levels of the atmosphere is currently situated over the Southern Edwards Plateau. Some wrap around moisture associated with this upper level low will keep a chance for showers into the first half of the night before the activity tapers off overnight as dry air arrives in wake of this upper low. Ceilings are tricky early in the TAF package with a mix between IFR to VFR, with MVFR the most prevailing flight category. The ceilings improve to VFR at all sites during the overnight and into Sunday. Variable/shifting wind directions are also likely with the passage of the area of low pressure before becoming prevailing out of the West-northwest. Winds could be breezy Sunday afternoon as well. && .PREV DISCUSSION... /ISSUED 315 PM CDT Sat May 1 2021/ SHORT TERM (Tonight through Sunday Night)... A band of showers and thunderstorms is rapidly pushing away from the I-37/I-35 corridors with areas of rain over the eastern Hill Country and Central Texas. The band has and continues to produced excessive rainfall and renewed flooding. As a result, will keep the Flash Flood Watch going through 7 PM when the rain, showers, and thunderstorms move east of our area. Weak instability and lapse rates continue a possibility of a strong storm or two with gusty winds. There are scattered showers and isolated thunderstorms over the Edwards Plateau to near Big Bend associated with an upper level low over the Serranias del Burro of Mexico. The upper level low will accelerate moving over the Edwards Plateau later this afternoon, Hill Country this evening, and Central Texas overnight. The showers and thunderstorms will accompany the low as it moves across those areas. With the faster movement, the flood threat is lower. However, ongoing flooding will be slower to recede in areas that get this additional rain. A strong storm or two is possible due to weak instability and lapse rates. The upper level low takes the showers and thunderstorms with it as moves off to the east by Sunday morning. As a surface low also moves away on Sunday, southwesterly lower to mid level flow takes hold drying the airmass somewhat. This allows for much warmer temperatures. However, high temperatures will be slightly lower than blended guidance due to moist soils from recent and ongoing rains. LONG TERM (Monday through Saturday)... A dryline moves toward the I-35 corridor Monday afternoon allowing temperatures to soar to well above normal across our area. Forecast soundings show a weak capping inversion at time of peak heating that may be able to be broken by the dryline and strong heating. Have maintained slight chances of showers and thunderstorms across the far eastern Hill Country to along the I-35 corridor late Monday afternoon into early evening. Forecast soundings show MUCAPEs of 2,000 to 3,000 J/kg along the dryline indicating a potential for isolated strong to severe storms. A cold front and upper level trough move across our area Monday night into Tuesday generating isolated to widely scattered showers and thunderstorms over the eastern half of our area where moisture will be deepest. Cannot rule out a strong storm. Breezy conditions are expected late Monday night into Tuesday as high pressure builds into our area along with cooler temperatures. Dry northwesterly flow aloft and reinforcing surges of high pressure result in fair skies and near to slightly above normal temperatures for mid week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 87 68 91 65 / 70 - 0 20 20 Austin Bergstrom Intl Airport 63 87 68 91 65 / 70 - 0 20 20 New Braunfels Muni Airport 62 90 69 93 67 / 50 0 0 20 20 Burnet Muni Airport 60 86 67 91 62 / 70 - 0 20 20 Del Rio Intl Airport 60 95 66 96 65 / 20 0 0 0 - Georgetown Muni Airport 62 86 68 91 64 / 70 - 0 20 30 Hondo Muni Airport 59 91 65 95 66 / 20 0 0 10 20 San Marcos Muni Airport 62 88 68 91 65 / 60 - 0 20 20 La Grange - Fayette Regional 66 87 70 89 69 / 70 - 0 10 20 San Antonio Intl Airport 62 88 68 92 67 / 30 0 0 20 20 Stinson Muni Airport 62 91 68 93 69 / 20 0 0 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina- Travis-Wilson. && Short-Term/Aviation...Brady Long-Term...Platt
Hazardous weather outlook, May 1, 11:33 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1133 AM CDT Sat May 1 2021 TXZ171>173-183>194-202>209-217>225-228-021045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1133 AM CDT Sat May 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Numerous showers and scattered thunderstorms are forecast to continue this afternoon into evening. Up to 3 inches of additional rainfall can be expected. This could lead to additional flash flooding. In addition, a strong storm is possible with gusty winds and hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm or flooding reports to the National Weather Service.
In the hours before
Local storm report, May 1, 4:43 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLASH FLOOD 3 WNW UHLAND 29.98N 97.83W
05/01/2021 HAYS TX EMERGENCY MNGR
SEVERAL ROADS CLOSED AT LOW WATER CROSSINGS
DUE TO FLOOD WATERS ACROSS HAYS COUNTY.
&&
MBLocal storm report, May 1, 4:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 6 NE LULING 29.75N 97.59W
05/01/2021 CALDWELL TX DEPT OF HIGHWAYS
FM1322 CLOSED IN CALDWELL COUNTY DUE TO
FLOODING.
&&
MBLocal storm report, May 1, 4:55 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 6 W COUPLAND 30.45N 97.49W
05/01/2021 TRAVIS TX EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS LEADING TO ROAD
CLOSURES ALONG CAMERON RD.
&&
MBLocal storm report, May 1, 5:01 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 2 NNW CEDAR PARK 30.54N 97.84W
05/01/2021 WILLIAMSON TX EMERGENCY MNGR
SEVERAL ROADS CLOSED AT LOW WATER CROSSINGS
NEAR PEGGY GARNER PARK TO THE NORTH OF E NEW
HOPE DRIVE.
&&
MBLocal storm report, May 1, 5:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD 4 SSW ELGIN 30.29N 97.39W
05/01/2021 BASTROP TX EMERGENCY MNGR
FM 1704 AND ARBUCKLE ROAD CLOSED DUE TO
WATER ON THE ROADWAY.
&&
MBSpecial weather statement, May 1, 7:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 709 PM CDT Sat May 1 2021 TXZ188>190-020100- Blanco TX-Gillespie TX-Kendall TX- 709 PM CDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...EASTERN GILLESPIE AND NORTH CENTRAL KENDALL COUNTIES UNTIL 800 PM CDT... At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near Albert, or 13 miles west of Blanco, moving north at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Round Mountain, Stonewall, Flugrath, Blowout, Luckenbach, Sandy, Willow City, LBJ State Park, Rocky Creek, Hye, Blumenthal, Eckert, Albert and LBJ National Historical Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3002 9854 3012 9879 3050 9878 3049 9838 TIME...MOT...LOC 0008Z 196DEG 26KT 3015 9863 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:51 PM CDT | Special Weather Statement | EWX | Frio | 39 min |
| May 1, 8:58 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| May 1, 9:48 PM CDT | River Flood Warning | EWX | Karnes, Wilson | 59 hr |
| May 1, 9:55 PM CDT | River Flood Warning | EWX | Karnes, Wilson | 22 hr |
| May 1, 10:18 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 2, 3:47 AM CDT | River Flood Warning | EWX | Blanco | 4 hr |
| May 2, 8:49 AM CDT | River Flood Warning | EWX | Goliad, Karnes | 4 days |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.